Good Bye Clonazepam

I took my last dose of Clonazepam today. I’d been thinking for a while that it might make more sense to stop taking it than to fill the new prescription and drag out another month of taking these half-doses, which don’t do the job but still run the risk of interactions and side effects. I called my prescriber to make sure that would be okay, and she gave the go-ahead. So starting tomorrow I’ll just be taking Lamotrigine, Fluvoxamine Maleate, and the supplements I’ve found helpful: omega 3, vitamin D, and a vitamin B complex.

So far I haven’t noticed any ill effects from the Fluvaxamine, so I guess that’s a good sign. I don’t really feel like it’s kicked in yet; I hope it does soon because I’ve been … well … I’ve spent the last 3 days inside playing Skyrim all day. Today I kept getting interrupted and feeling too overwhelmed to do anything useful, so more Skyrim. Mostly because of politics, drama, and financial issues that I don’t really feel like getting into right now … though … I dunno, other folks are venting to me, and I don’t know who I can talk to about it so … whatever.


New Prescriber, New Meds

I had my second appointment with my new prescriber last week. At our first appointment, she told me she’s not a fan of one of my medications, Clonazepam, and said she wants to start weaning me off it so I can start taking something else. She wanted to put me on a SSRI (selective serotonin reuptake inhibitor) “to help with both depression and anxiety.” I resisted because I’ve had bad experiences with two different ones. There were no changes to my meds last month.

But this month she reiterated the need to get me off Clonazepam and told me to start cutting the pills in half. She also said there are medications that help with hording and prescribed me one, Fluvoxamine Maleate. It’s a SSRI. I’m torn between not wanting to take it because I’m scared of how it might affect my brain and the rest of my body – and wanting to take it because I can use all the help I can get to deal with this hording.

I talked to Wakana about it and she seemed very concerned about the change in meds, especially since I only just started seeing this prescriber. I’ve been taking half doses of Clonazepam since September 1st; so far I’ve already had two days (Monday and today) when I felt ill enough that it affected my functioning, and almost kept me from following through on important plans. I’ve been feeling down, slightly queasy, less sure of myself, tired, anxious, freezing (as in fight, flight, or freeze), and sometimes twitching – in other words, like crap. I suspected on Monday that I was having withdrawal symptoms; Wakana confirmed it today. I have an important meeting tomorrow at noon, and another Friday evening; I don’t have time to malfunction because of changes to my meds.

I’d say “especially changes that are based on the prescriber’s philosophy rather than the medication’s effects on me,” but it’s a little more complicated than that. Clonazepam can be addictive, it has interactions with a lot of things, and I was questioning how much it’s been helping me. I feel like I need more support vs the depressive symptoms than I’ve been getting from Lamotrigine. (There’s no way I’m going off that, though. It keeps my brain from trying to kill me.) To this prescriber, at least, all signs seem to point to SSRIs. I don’t quite get why she’s so obsessed with them.

I’m starting a new bottle of Lamotrigine tomorrow, so I figure it’s a good time to start taking the Fluvoxamine. But I’m really not sure whether it’s the right choice – especially since Wakana pointed out that I’m already addressing the hording without this med, and we agreed that many of the problems I’m facing can only be addressed by getting Fox to take responsibility as well. What will this stuff do to me?

I don’t know, but Wakana suggested tracking my mood and I think it’s a good idea. I’m not sure exactly how I want to do it though – I’ll probably find an app – and I’m annoyed that I don’t have a way to get a baseline. I’d rather not do one retroactively, I’m already having issues because of one change in meds, and I was having issues before that due to interpersonal drama – in short, there are too many variables to determine whether whatever I’m experiencing has anything to do with a particular medication.

I’m just feeling more and more like I want to be done with everything. That’s not a good sign…